MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-52D
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding revision for revision involving a trident shell was reported.The event was not confirmed.Method & results:  device evaluation and results: not performed as product was not returned.  clinician review:  a review of the provided medical records and x-rays by a clinical consultant indicated.Event description: dr.Revised a cup, liner and head due to dislocation.Original surgery was done on (b)(6) 2016.Dr.Revised to an mdm.Operative side: right.Implants involved: delta c-taper head 36 +0mm, primary tritanium hemi cluster hole cup 52mm documents reviewed.03/23/2021: stryker pi report.Undated/unlabeled ap hip x-ray: secure fit style stem, with vertically oriented cup.(b)(6) 2016: operative note: primary tha right (52mm tritanium shell, #8 secure fit max stem 1270, 36mm biolox head, posterior approach, underreamed by 1mm, 36mm head event confirmation: the event cannot be confirmed.The only evidence of a complication was the pi report.Root cause: assuming the event did occur, i.E.Hip instability with dislocation, the likely root cause would be the implant position.The cup is extremely vertical.   device history review: indicate all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as the reason for the revision surgery, device return, pre and post operative x-rays, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Dr.Revised a cup, liner and head due to dislocation.Original surgery was done on (b)(6) 2021.Dr.Revised to an mdm.Operative side: right.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11677496
Report Number0002249697-2021-00693
Device Sequence Number3511536
Product Code LPH
UDI-Device Identifier07613327040128
UDI-Public07613327040128
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number502-03-52D
Device Catalogue Number502-03-52D
Device Lot Number5M4TRV
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR